Alert archive / New York / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS Albany, NY

June 14, 2005Warren County, New York

NWS Albany, NY issued this flash flood warning at Jun 14, 2005, 12:05 AM EDT for Warren County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2005, 12:05 AM EDT (04:05 UTC)
Expired
Jun 14, 2005, 6:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Warren County, NY

The radar

The Albany radar (KENX), 98 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 140406
FFWALY
NYC113-141000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1205 AM EDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 600 AM EDT

* AT 1154 PM EDT... SERIOUS FLASH FLOODING WILL CONTINUE AS MORE 
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVE THROUGH THE COUNTY.  A
  STATE OF EMERGENCY HAS BEEN DECLARED IN THE TOWNS OF 
  BOLTON...CHESTER...WARRENSBURG AND HORICON. A MUDSLIDE HAS 
  CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 25.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARRENSBURG
  AND JOHNSBURG.
 
EMERGENCY MANAGEMENT OFFICIALS URGE NO UNNECESSARY TRAVEL 
OVERNIGHT. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 6.5 
INCHES OF  RAIN HAVE FALLEN BETWEEN DARROWSVILLE...RIVERBANK AND 
NORTH BOLTON.  OBSERVED RAINFALL OF 5.57 INCHES WAS REPORTED IN 
BOLTON LANDING.  

RIVERS AND STREAMS WILL CONTINUE TO OVERFLOW. IF YOU LIVE IN A FLOOD 
PRONE AREA GO TO HIGHER GROUND. THE SCHROON RIVER WILL FLOOD 
OVERNIGHT.  ALSO AFFECTED ARE THE FINKLE BROOK...INDIAN BROOK...
ALDER BROOK...NORTHWEST BAY BROOK...CHESTER CREEK AND HUDDLE BROOK.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. 
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403

$$
2 follow-up statements
000 
WGUS71 KALY 140525
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
125 AM EDT TUE JUN 14 2005

NYC113-141000-
WARREN NY-
125 AM EDT TUE JUN 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 600 AM EDT FOR CENTRAL
WARREN COUNTY...
 
SERIOUS FLASH FLOODING WILL CONTINUE IN WARREN COUNTY FOR A WHILE 
LONGER.  HEAVY RAIN OVER THE COUNTY WILL DIMINISH BETWEEN 2 AM AND 3 
AM.  A STATE OF EMERGENCY HAS BEEN DECLARED IN THE TOWNS OF   
BOLTON...CHESTER...WARRENSBURG AND HORICON. 

A MUDSLIDE HAS CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 25. THE 
RIGHT LANE...SOUTHBOUND WAS WASHED AWAY AT MILE POST 67.  VAST 
AMOUNTS OF RUNOFF WERE FLOWING ACROSS HIGHWAY IN SAME AREA. NUMEROUS 
STATE POLICE, WARREN COUNTY SHERIFFS OFFICE AND DEPARTMENT OF 
TRANSPORTATION PERSONNEL WERE ON SCENE. BARRICADES WERE IN PLACE AT 
EXITS 23, 24 AND 25
 
EMERGENCY MANAGEMENT OFFICIALS URGE NO UNNECESSARY TRAVEL OVERNIGHT. 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 7 INCHES OF RAIN 
HAVE FALLEN BETWEEN DARROWSVILLE...RIVERBANK AND NORTH BOLTON.  
OBSERVED RAINFALL OF 5.57 INCHES WAS REPORTED IN BOLTON LANDING LATE 
MONDAY.  

RIVERS AND STREAMS WILL CONTINUE TO OVERFLOW. IF YOU LIVE IN A FLOOD 
PRONE AREA GO TO HIGHER GROUND. THE SCHROON RIVER WILL FLOOD 
OVERNIGHT.  ALSO AFFECTED ARE THE FINKLE BROOK...INDIAN BROOK...
ALDER BROOK...NORTHWEST BAY BROOK...CHESTER CREEK AND HUDDLE BROOK.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. 
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403

$$
000 
WGUS71 KALY 141005
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
604 AM EDT TUE JUN 14 2005

NYC113-141034-
WARREN NY-
604 AM EDT TUE JUN 14 2005

...THE FLASH FLOOD WARNING FOR WARREN COUNTY EXPIRED AT 600 AM EDT...

WHILE SOME ROADS STILL HAD A FEW INCHES OF WATER ON THEM...NO 
ADDITIONAL FLOODING IS EXPECTED. HOWEVER...MANY ROADS IN WARREN 
COUNTY REMAIN CLOSED FROM THE FLOODING MONDAY EVENING AND OVERNIGHT.

LAT...LON 4338 7412 4338 7381 4358 7372 4362 7403

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 10:20 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 13, 10:20 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
1020 PM EDT MON JUN 13 2005

UPDATE...LOCALIZED CONVECTION PRODUCED SERIOUS FLASH FLOODING IN
WARREN COUNTY THIS EVENING. 1 SEVERE EVENT IN SARATOGA COUNTY.
CONVECTION/PRECIP ASSOCIATED WITH THE REMNANTS OF ARLENE APPROACHING
CWA.  WILL ISSUE FFA FOR RUFLY NORTHERN HALF OF CWA.

&&

PREVIOUS
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL
CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK.
SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW
POINTS IN THE LOWER 70S.   LATEST RADAR PICTURE SHOWING CELLS ACROSS
THE NORTHERN THIRD OF THE CWA.  ATMOSPHERE IS PRIME FOR
THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S.  VIL OF THE DAY WAS
63.  CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH
TRAINING ECHOS.  WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT.  ETA
BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A
SHORT WAVE.  THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL
BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH
SLOW MOVING CELLS.  TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND
HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO
THE CWA ON WEDNESDAY.
&&

.LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW
OVER THE REGION THROUGH THE END OF THE WEEK.  TEMPERATURES LOOK A
TAD COOLER THAN THE PREVIOUS RUNS.  HAVE LEANED TOWARDS HPC FOR
TEMPS AND PRECIP FOR THE EXTENDED PERIOD.  HAVE A CHANCE OF SHOWERS
THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW.  HIGH PRESSURE BUILDS
IN FOR SUNDAY AND EARLY NEXT WEEK.
&&

.AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS
AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR
VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP
TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS
MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION
WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING
INTO AFTERNOON.
&&

.HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR
AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY
MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES.
STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY
DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE
WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN
PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FFA NYZ032-033-038>043-050-082>084- TIL 5 AM TUESDAY
VT...NONE.

&&
Hazardous weather outlook, Jun 13, 10:42 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT MON JUN 13 2005

NYZ032-033-038>043-047-050-082>084-141100-
HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
SCHOHARIE NY-SOUTHEAST WARREN NY-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
1042 PM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE
MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND A PORTION OF
THE NORTHERN CATSKILL MOUNTAINS.

.DAY ONE...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 5 AM TUESDAY. SEE THE WATCH
STATEMENT FOR DETAILS.

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT.  SOME OF THESE
WILL CONTAIN VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING.
THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 10 TO 20 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY.
SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED.  HOWEVER...REPORTS OF
HEAVY RAINFALL OR STREAMS APPROACHING OR EXCEEDING BANK FULL IS
IMPORTANT TO THE NATIONAL WEATHER SERVICE AT ALBANY.

CTZ001-013-MAZ001-025-NYZ048-049-051>054-058>061-063>066-VTZ013>015-
141100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
SOUTHERN LITCHFIELD CT-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
1042 PM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN
REGION...THE CAPITAL DISTRICT...THE MID HUDSON VALLEY...AND WESTERN
NEW ENGLAND.

.DAY ONE...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TONIGHT. SOME
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY.
SOME THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 13, 8:23 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            WATER FLOWING DOWEN MOUNTAIN. ROAD CULVERTS RUNNING LIKE
            RIVERS.

0600 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   TRAINED SPOTTER

            3 PLUS INCHES OF RAIN - SERIOUS PONDING OF WATER ON
            ROADWAYS

&&

KLAPENTA
Local storm report, Jun 13, 8:48 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            INTERSTATE 87 CLOSED DUE TO A MUD SLIDE BETWEEN EXIT 23
            AND 25.

&&

KLAPENTA
Local storm report, Jun 13, 9:03 PM EDT, 3 hours 2 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0901PM     MON JUN 13 2005
#1 0000001 000
GWSO WLSR QHQT QTRF APTS WAPT
01495    FILE 28   WARREN COUNTY SO     NY0560000            JUN 13-05
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                          FLOOD EVENT

COUNTY(S) AFFECTED: WARREN

CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD):

DATE AND TIME CONDITION STARTED: 06/13/05
NAME OF STREAM/RIVER: SCHROON RIVER
EXTENT OF DAMAGE OR AREAS IN DANGER:
I87 WASHED OUT - MUD SLIDE BLOCKING NORTH AND SOUTH
BOND BETWEEN EX 23 AND 24 - NUMEROUS ROADS CLOSED
IN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING

REMARKS: HIGHWAY REPORTING 2 -3 FEET OF WATER ON ROADS

AUTH PHONE #: 518 743-2501

AUTH WEBSTER,MICHAEL SGT

OPER - WELLS,JOHN T                   2100
Local storm report, Jun 13, 9:15 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
915 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     FLASH FLOOD      CHESTERTOWN             43.65N 73.80W
06/13/2005                   WARREN             NY   LAW ENFORCEMENT

            I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND
            BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON
            AND CHESTERTOWN AREA DUE TO FLOODING

&&

KOLECI
Local storm report, Jun 13, 9:44 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
944 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     GALWAY                  43.02N 74.03W
06/13/2005                   SARATOGA           NY   LAW ENFORCEMENT

&&

KOLECI
Local storm report, Jun 13, 9:45 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     GALWAY                  43.02N 74.03W
06/13/2005                   SARATOGA           NY   LAW ENFORCEMENT

            TREES DOWN

&&

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:13 PM EDTFlash Flood WarningALYWarren4 hr
Jun 13, 9:11 PM EDTSevere Thunderstorm WarningALYSaratoga67 min
Jun 13, 11:44 PM EDTFlash Flood WarningALYWashington6 hr

Nearby

Flash Flood Warnings in New York, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.